MAUDE Adverse Event Report: ELUTIA INC CANGAROO ENVELOPE; MESH, SURGICAL-FTM

ELUTIA INC CANGAROO ENVELOPE; MESH, SURGICAL-FTM
Model Number CMCV-009-MED
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No sample was returned for evaluation.Manufacturing review of the referenced lot number and respective device history record was conducted on 10oct2023, showing that all units were quality released on 17jul2023 having met all internal qc acceptance requirements.There were no non-conformances associated with the manufacturing lot during the final packaging.Sterile subassembly lot was also reviewed for potential issues impacting the quality of this product.This subassembly lot was released to component inventory, having met all quality requirements including product sterility testing following eo sterilization, as well as internal bioburden and product pyrogen (lal) testing requirements.In lieu of a request for the oem supplier for a dhr review of the ecm material lots, it is noted that elutia processes the non-sterile envelope materials by cutting, suturing, packaging, and sterilizing.It is noted that per the instructions for use (ifu - art-20828a) provided with the finished cangaroo envelope device, "infection" is listed as a potential complication associated with this device and the surgical procedure to implant it.It should also be noted that the patient was initially reported to have a hematoma event.However, with the confirmation of infection, this event was re-categorized as a pocket infection.Intervention included drainage in an office setting and the initiation of oral antibiotics.Drainage culture results were positive for both enterococcus and e.Coli.The specific cause of the reported pocket infection cannot be conclusively determined.
 
Event or Problem Description
Email from sales rep with adverse event report as follows: pocket infection.Patient had new biv pacemaker placed on (b)(6) 2023 with cangaroo device (model # cmcv-009-med, lot #m23g1206).On (b)(6) 2023, patient was seen in office and noted to have a pocket hematoma.Fluid from hematoma was drained and cultured, with results positive for enterococcus and e.Coli.Patient started on antibiotics and sent home.Doctor reported on (b)(6) 2023 that patient's wound was getting worse and he planned hospital admission following upcoming office visit.Event reported as "possibly related" to cangaroo envelope as well as the procedure to implant it.Physician stated cause may be related to surgical technique as he had a second patient (without cangaroo device) who developed infection with the same bacteria.

Brand Name
CANGAROO ENVELOPE
Common Device Name
MESH, SURGICAL-FTM
Manufacturer (Section D)
ELUTIA INC
1100 old ellis road
ste. 1200
roswell GA 30076
Manufacturer (Section G)
ELUTIA INC
1100 old ellis road
ste. 1200
roswell GA 30076
Manufacturer Contact
michael hennick
1100 old ellis road
ste 1200
roswell, GA 30076
MDR Report Key18143126
Report Number3005619880-2023-00003
Device Sequence Number20844438
Product Code FTM
UDI-Device Identifier00859389005034
UDI-Public00859389005034
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K201313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/24/2025
Device Model NumberCMCV-009-MED
Device Lot NumberM23G1206
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIV PACEMAKER
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient SexMale